• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

About to start with Seroquel - What can I expect?

B

BP2

Guest
I am being treated for BP2 - I have been on a combination of low doses of Mirtazapine and Lamotrigine for the last 12 months (15mg and 75/50mg) respectively.

This week my pdoc decided that the Lamotrigine was not stabilising my mood effectively and the recent trial on a higher dose wasn't really improving things.

So I have been asked to taper off the Lamotrigine over the next week and start with the Seroquel.

To start I have been told just to take 25mg at night for a week to see how things go and then raise it to 50mg at night.

I know these are small dosages compared with many - but my pdoc says that I am very very sensitive to psych meds - too little and nothing happens a bit more and I am bouncing off walls etc.

What can I expect over the first few days / weeks?
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
For me, seroquel is extremely sedating - even now being o n it 5 years - I am still sedated. Good luck. x
 
A

AussieGirl

Well-known member
Joined
Apr 29, 2010
Messages
54
Location
London
Seroquel makes me sleep like a baby...and does sedate me too xx
 
B

BP2

Guest
Sod that!!!

Took my first dose of Seroquel Thursday evening just 25mg. Didn't knock me out as expected but I was perhaps a little anxious and I didn't sleep too well.

Within an hour I had a terrible dry mouth, and could barely get out of bed on Friday morning.

Well to be honest I lay in and WFH, just felt really ill, down, depressed and anxious all day until early evening. Needless to say it was not my most productive day work wise.

I can't afford to take any time off work sick again just to switch meds. I am almost at the point where if I go sick again I may as well not go back

How have people gotten through this transitional phase?

Should I feel so crap from a single dose?
 
R

rowland

Member
Joined
Jan 10, 2009
Messages
23
At first you may encounter low blood pressure, i.e. feel faint, on rising. So it's best to sit in bed for ten mins before trying to get up. I'm the other way, need to take horse strength doses when unwell - side effects normally wear off within a couple of weeks. Not unusual for me to take 800mg quetiapine during an episode and even that isn't enough to knock me out.
 

Similar threads

Top